Q. Could you advise on my tiredness, weakness and faint feeling following viral infection?

Answered by Dr. Sadaf Mustafa and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Viral Infection or Easy Tiredness? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

Three weeks ago, I was admitted to hospital with a viral infection and stayed in the hospital for two nights. During viral infection, I woke up early in the morning shaking uncontrollably and my heart rate was 152, so the ambulance took me to the hospital. I was told that I have a viral infection and chest infection. One and a half weeks later, I went to work and started getting very bad palpitations. So, I went straight to hospital where they kept me in for five nights. They put me on Propranolol to calm my heart rate down when it starts to race. What happens is that I will get an ectopic beat which feels very uncomfortable in my chest and causes me to panic, then my heart rate goes very high, and that cycle continues for a while. So, the Propranolol is helping with that. I also have an echocardiogram.The problem I have is that for the past four weeks I keep on getting random bouts of extreme tiredness, weakness, feeling a little faint and sick. I cannot understand the reason for this. I never used to feel like this and I have been relaxing and hardly doing much for over three weeks. I am doing nothing to exert myself. I really cannot understand why I am getting this tiredness, weakness and faint feeling. Can you please advise me? It is really important to get this problem resolved as I have my first baby on the way. Please help.


Related Questions:
My energy levels are low, and feel sad and cranky. What can I do?
What is the cause of my left-sided numbness?
What will happen if I take Potassium chloride tablet without the need?
 

Dr. Sadaf Mustafa
MBBS., RESEARCH FELLOWSHIP., MD (INTERNAL MEDICINE) RESIDENCY COMPLETION., DIPLOMATE IN AMERICAN BOARD OF
General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

Two points are very important here. They are abnormal heart rhythm and tiredness.

Which type of abnormal heart rhythm are they trying to treat with Propranolol? It seems like you have supraventricular tachycardia and the type depends upon the EKG and EP study. Did you have any of these?

The tiredness is very classical with Propranolol. How much are you taking?

The other possibility for tiredness could be viral myocarditis, which could be seen on the echocardiogram.

Revert with the details to an internal medicine physician online -->https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 

Hi doctor,

I had an EKG which did show some SVT, but they told me my heart was completely healthy. They just wanted to treat the fast heart rate, which was caused by the ectopic beats and panic. The other thing I forgot to mention is for at least three to four weeks I have wheeze and phlegm on my sternum. When I cough to release it, however, it will be back within a few hours. I am taking 40 mg Propranolol twice a day, one in the morning and one in the evening. The other thing is that the feeling of tiredness and weakness was there before starting of Propranolol.

 

Dr. Sadaf Mustafa
MBBS., RESEARCH FELLOWSHIP., MD (INTERNAL MEDICINE) RESIDENCY COMPLETION., DIPLOMATE IN AMERICAN BOARD OF
General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

  • The wheezing can happen due to hyper-reactive airway, which could be due to asthma, chronic bronchitis (if smoking cigarettes) or again Propranolol.
  • Propranolol is a beta blocker, which can cause spasm of the airways and result in wheezing.
  • Again, I am not convinced that the increased heart rate was just a simple sinus tachycardia since your heart is not programmed to stay in sinus rhythm beyond 150. Did you see a cardiologist?
  • Please avoid caffeine containing drinks. Obtain thyroid test (TSH - thyroid stimulating hormone), vitamin D levels and urine metanephrines to rule out pheochromocytoma, electrophysiology (EP) study and echocardiogram.
  • Consult your cardiologist and consider switching the Propranolol to Cardizem (Diltiazem) or other calcium channel blockers if your blood pressure can tolerate.
  • Congratulations on the baby and welcome to parenthood. Do not stress out.

For further information consult an internal medicine physician online -->https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can implantable cardioverter defibrillator cause AFib?
Query: Hello doctor, I would like to know if an implantable cardioverter defibrillator can cause AFib. Please explain.  Read Full »
Dr. Rishu
Cardiologist

Answer: Hi, Welcome to icliniq.com. Implantable defibrillators are implanted to terminate an episode of atrial arrhythmia. AFib (atrial fibrillation) is also a type of atrial arrhythmia. The ICD not only provides treatment for atrial arrhythmias, but also provides treatment for ventricular arrhythmias, as ...  Read Full »
 
I have weakness and pain in the arm. Should I anticipate surgery?
Query: Hi doctor,I recently had an MRI on my neck. I have a 75 % weakness and pain on the left arm (tricep). Should I anticipate surgery?  Read Full »
Dr. Chandan Mohanty
Neuro Surgeon

Answer: Hello, Welcome to icliniq.com. I am sorry to hear this. I have gone through your reports (attachment removed to protect patient identity). The MRI report shows a pressure on the nerves in the cervical spine (neck). These nerves eventually go to your upper limbs. Hence the pain and weakness in your a...  Read Full »
 
Are my weakness and confusion due to low sugar or stroke?
Query: Hello doctor,I am suddenly feeling faint, weak, shaking, confused, and as if moving in slow motion. It has been going on for nearly 24 hours. Is this low blood sugar or stroke?  Read Full »
Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. This could be a sign of: Dehydration. Urinary tract infection. Excessive fatigue. Alcohol. Marijuana and other substances intoxication or withdrawal. Postictal state (seizure). Electrolyte disturbances. Others would also include infection of the central nervous system ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


My eye pressure is slightly above average, does it mean glaucoma?
Hello doctor,I have a few questions about glaucoma. I recently had my yearly eye check-up, and my doctor told me that my ...Read more »
I am suffering from depression and have suicidal thoughts with low self-esteem. Kindly help.
Hello doctor, I am suffering from depression. I am having feelings of mild depression, but I do not know if I am actual ...Read more »
Vomiting and Diarrhea - Causes | Dangerous | Signs of Dehydration | Prevention |Medication
Vomiting and diarrhea are the most common symptoms of stomach flu (viral gastroenteritis), but there are many other caus ...Read more »